Stomatitis Medicamentosa: A Case Report with Review
- *Corresponding Author:
- Pravda C
Department of Oral Medicine and Radiology
Sathyabama University Dental College & Hospital
Jeppiaar nagar, Old Mamallapuram Road
Chennai- 600 119, India
E-mail: [email protected]
Received Date: October 08, 2013; Accepted Date: March 30, 2014; Published Date: April 05, 2014
Citation: Pravda C, Ganesh R, Koteeswaran (2014) Stomatitis Medicamentosa: A Case Report with Review. J Oral Hyg Health 2:128. doi: 10.4172/2332-0702.1000128
Copyright: © 2014 Pravda C, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
A great variety of drugs are implicated in oral mucosal lesions. Allergic inflammatory reactions of oral mucosa due to intake of drug are rare and non-specific. These reactions are found to be associated with drug or medicament used locally or systemically. An allergic reaction from topical medications is referred as Stomatitis venenata. Stomatitis medicamentosa is a less common oral lesion that is produced with systemic administration of drugs. The lesion may vary from diffused distribution of erythema to extensive areas of ulcerations with or without vesicle or bulla formation. The lesions are seen commonly involving gingiva, palate, lips and tongue.
This article includes a case of Stomatitis medicamatosa in a patient who presented with multiple oral ulcerations on oral administration of Carbamazepine used for the treatment of Trigeminal Neuralgia. The article also includes a review of other oral reactions that are associated with systemic administration of various other drugs.